Back to all discussions

How long do the withdrawal symptoms of Topiramate last?

I was on 100mg once a day for Migraines. I took it before bed. I started having side effects. Hair loss, eye pressure, blurred vision, exhaustion, twinges in my head, nausea, vomiting. Im in my 1st week of tapering off, 25mg every 7 days and its miserable. My head feels like its a thousand pounds and those side effects are much more intense. I was told they will subside as my body adjusts but im wondering if it gets worse each time i drop a dose? Has anybody experienced this?

  1. The taper was brutal for me but I was determined to do it. After about 2 weeks of being off it totally - I was back to me! Good luck.

    1. I’m thinking I might but when I just miss a dose it’s terrible so I imagine the withdrawal will be similar. Last weekend for some reason I missed the morning dose. I thought about it a couple hours later & got distracted and kept forgetting until 8pm when I finally took it. I was utterly miserable like you say. The worst tension headache ever, consumed my entire head and neck and upper back. But because I’m such a airhead on this stuff it’s one reason it’s not working well for me 🙁 it only helps a little if at all. Soda tastes awful, my teeth feel like they’re getting soft already 4 months into this, and if I miss a dose I might as well not be taking it at all.

      1. Terriergal, I feel for you. It's so hard to keep track of things when your meds can make you feel fuzzy. Have you tried setting a timer or an alarm to help? Please know we are here to support you, whether you choose to stay on or taper off. Keep us posted and take care! -Melissa, migraine.com team

    or create an account to reply.